A 45-year-old woman with stage IA nodular sclerosing Hodgkin lymphoma began a regimen of doxorubicin, bleomycin, vinblastine, and dacarbazine chemotherapy. Seventy-two hours later, she developed intensely itchy, erythematous, linear lesions affecting the arms, back, neck, occipital scalp, and hands. She was prescribed clobetasone propionate ointment, 0.05%, twice daily (Dermovate; GlaxoSmithKline, Brentford, Middlesex, England) because the pruritic eruption was suggestive clinically of a lichenoid dermatitis, and the rash subsided following the completion of the first course of chemotherapy.
Arseculeratne G, Berroeta L, Meiklejohn D, et al. Bleomycin-Induced “Flagellate Dermatitis”. Arch Dermatol. 2007;143(11):1447–1462. doi:10.1001/archderm.143.11.1461
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: